MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4444C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 12/20/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captiva stent graft system was implanted in a patient for the endovascular treatment of a 72mm diameter thoracic aortic aneurysm.The patient also had a 47mm abdominal aortic pseudo-aneurysm proximal and a 24mm abdominal aortic pseudo-aneurysm proximal distal to previous open repair graft, which was not treated.Sizing sheets revealed an 11mm in length short concial proximal neck with moderate thrombus and calcification observed in the proximal pseudo-aneurysm.Severe calcification was also noted in both right and left iliac arteries.It was reported that the patient presented with a thoracic rupture and later died.The cause of the event is currently unknown.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Additional information received; it was noted by the physician that the patient died from an apparent thoracic aorta rupture but the physician was not sure of the origin.The devices appeared on ct to have good seal and contrast continued to enter the taa sac.The possible conclusion was that the leak was coming from a collateral source of undetermined origin.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary; the cause of the ruptured taa and patient death could not be determined from the films provided.A pre-implant 3d-ct film report revealed that the patient had a 72 mm max diameter fusiform taa that began 5 cm distal to the lsa, extending 17 cm distal to the lsa.The proximal neck diameter ranged from 37 ¿ 39 mm, with light scattered calcification observed.The distal seal zone diameter ranged from 40 ¿ 39 mm along a 3 cm length.Films during implant were not returned.Review of a chest cta 10 days post-implant revealed that 2 valiant stent grafts had been implanted in the patient, from just caudal to the lsa, extending across the arch and into the proximal portion of the descending thoracic, approximately 12 cm from the celiac artery origin.No stent graft issues were observed.There was ~10 cm of device overlap.The maximum diameter taa measured ~85 mm, no clear endoleak was seen, and the stent grafts were patent.Images from the rupture event were not available for return.Analysis of the returned films did not reveal any stent graft or anatomical characteristics that could explain the reported taa rupture.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7233842
Report Number2953200-2018-00173
Device Sequence Number1317072
Product Code MIH
UDI-Device Identifier00643169346819
UDI-Public00643169346819
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2019
Device Model NumberVAMC4444C150TU
Device Catalogue NumberVAMC4444C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/09/2018
03/05/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date03/06/2018
03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR